MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL CARB.B.CAV.CONE SQUARE FG 012; BUR, DENTAL

MAILLEFER INSTRUMENTS HOLDING SARL CARB.B.CAV.CONE SQUARE FG 012; BUR, DENTAL
Catalog Number E013834101200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 11/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since this event resulted in medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, it must be presumed that the malfunction would be likely to cause or contribute to a serious injury should it recur.As such, this event meets the definition of a reportable event per 21 cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a carb.B.Cav.Cone square fg 012 bur that was used in the treatment of a patient damaged soft tissue of the patient's lateral edge of their tongue during use of the bur.Reportedly, this lead to an ulceration that was treated with iodine glycerin.Further information requested.
 
Additional Manufacturer Narrative
Additional information received: the reporter stated that the ulcer was that the operator accidentally puncturing the patient's soft tissue, and the patient is fine now.The product will not be returned.This is a follow up report for this additional information.Investigation results: summary: involved product that didn't give satisfaction during use was not returned and cannot be analyzed.Nothing unusual to report was found during dhr review (batch #1914137).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique, overuse (number of uses not communicated), excessive wear, patient condition and behaviour during treatment or material issue (no analysis of the bur possible).In addition, there are further circumstances on the conditions in dentistry (used disinfectants, training/knowledge status), or any other environmental conditions, which are unknown to us and may also have an impact on the reported failure mode.

Brand Name
CARB.B.CAV.CONE SQUARE FG 012
Common Device Name
BUR, DENTAL
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key23716272
Report Number8031010-2025-00216
Device Sequence Number21058144
Product Code EJL
UDI-Device IdentifierJ003E0138341012001
UDI-PublicJ003E0138341012001
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberE013834101200
Device Lot Number1914137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/21/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown